MAUDE Adverse Event Report: AMO PUERTO RICO MFG. INC. TECNIS IOL; INTRAOCULAR LENS

AMO PUERTO RICO MFG. INC. TECNIS IOL; INTRAOCULAR LENS
Model Number PCB00
Medical Device Problem Code Component Missing (2306)
Health Effect - Clinical Code Capsular Bag Tear (2639)
Date of Event 06/10/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Age or date of birth, weight, and ethnicity: unknown/ not provided.If implanted, give date: not applicable, was not implanted.If explanted, give date: not applicable, was not implanted.Hence, not explanted.Device evaluation: since product was not returned, the complaint issue reported could not be verified.Manufacturing record review: the manufacturing process record was evaluated and revealed that the product was manufactured and released according to specifications.A search revealed two additional complaint folders for this production order number.Complaint of stuck in cartridge.This complaint meets the criteria for no further investigation per johnson & johnson surgical vision complaint handling procedures.And the second complaint had no reported device problem.The condition reported for additional complaint folders is not related to the complaint issue reported.Conclusion: as a result of the investigation there is no indication of a product quality deficiency and the reported issue could not be verified.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It was reported that a preloaded intraocular lens (iol) was missing when the physician went to insert it in the patient's eye.There was no iol in the cartridge.While the surgeon was trying to insert the iol, the pushrod came in contact with the patient's eye and broke the posterior capsule.However, the surgeon did not realize that the bag broke.He inserted the back-up pcb00 and that was when he discovered that the posterior capsule had torn even before he inserted the back-up iol.He then retrieved the back-up preloaded iol, did vitrectomy and replaced the back-up iol with a non johnson and johnson iol.There was no incision enlargement or sutures required.The surgery went well post-op, patient was fine.No other information was provided.

Brand Name
TECNIS IOL
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
AMO PUERTO RICO MFG. INC.
road 402 north, anasco ind. pk
anasco PR 00610
MDR Report Key12147956
Report Number2648035-2021-08007
Device Sequence Number14517955
Product Code HQL
UDI-Device Identifier05050474558359
UDI-Public(01)05050474558359(17)230118
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 07/09/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/18/2023
Device Model NumberPCB00
Device Catalogue NumberPCB0000245
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/10/2021
Initial Report FDA Received Date07/09/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;